Alert archive / New York / Areal Flood Warnings in 2015

Areal Flood Warning 2, NWS Buffalo, NY

March 15, 2015Erie County, New York

NWS Buffalo, NY issued this areal flood warning at Mar 15, 2015, 9:13 AM EDT for Erie County, New York. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2015, 9:13 AM EDT (13:13 UTC)
Expired
Mar 16, 2015, 4:48 AM EDT
In force
20 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

County Erie County, NY

The radar

The Buffalo radar (KBUF), 15 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WGUS41 KBUF 151313
FLWBUF

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
913 AM EDT SUN MAR 15 2015

NYC029-160100-
/O.NEW.KBUF.FA.W.0002.150315T1313Z-150316T0100Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-
913 AM EDT SUN MAR 15 2015

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WARNING FOR...
  CAZENOVIA CREEK IN CENTRAL ERIE COUNTY IN WESTERN NEW YORK...
  THIS INCLUDES WEST SENECA...

* UNTIL 900 PM EDT SUNDAY

* AT 906 AM EDT ICE JAM FLOODING CONTINUED TO BE INDICATED BY LOCAL 
STREAM GAGES ON CAZENOVIA AND BUFFALO CREEKS. THE GAGE ON CAZENOVIA 
CREEK IS CURRENTLY AT 10.2 FEET AND FALLING. MINOR FLOODING CAN BE 
EXPECTED AT THIS LEVEL...INCLUDING FLOODING IN LOW LYING AREAS EST 
OF ORCHARD PARK ROAD AND SOUTH OF RIDGE ROAD IN WEST SENECA. SOME 
INUNDATION OF CAZENOVIA PARK IN SOUTH BUFFALO WILL ALSO BE POSSIBLE. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES FROM THIS POINT ON WILL BE SLOW AND FLASH FLOODING IS 
NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY 
PRECAUTIONS IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4286 7882 4283 7868 4276 7863 4275 7866
      4280 7877 4285 7883

$$

WOOD
2 follow-up statements
907 
WGUS41 KBUF 152140
FLWBUF

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
540 PM EDT SUN MAR 15 2015

NYC029-161100-
/O.EXT.KBUF.FA.W.0002.000000T0000Z-150316T1100Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-
540 PM EDT SUN MAR 15 2015

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXTENDED THE

* FLOOD WARNING FOR...
  LOWER PORTIONS OF CAZENOVIA CREEK IN CENTRAL ERIE COUNTY IN        
  WESTERN NEW YORK...
  THIS INCLUDES WEST SENECA...

* UNTIL 700 AM EDT MONDAY

* AT 530 PM EDT THERE WAS AT LEAST ONE ICE JAM REPORTED ON CAZENOVIA 
  CREEK WHICH WAS LOCATED NEAR THE GAUGE AT EBENEZER. THIS WAS       
  CAUSING MINOR FLOODING IN SOME AREAS ALONG THE CREEK. THERE MAY BE 
  OTHER ICE JAMS ABOVE OR BELOW THE GAUGE. 

* ALTHOUGH CREEK FLOWS ARE EXPECTED TO REMAIN STEADY OVERNIGHT...ICE 
  JAMS CAN SHIFT...CHANGE LOCATION...OR BREAK APART. THIS MEANS THAT 
  THERE STILL MAY BE ADDITIONAL FLOODING OVERNIGHT IF ANY SUCH       
  SHIFTS OCCUR.

THOSE LOCATED IN AREAS WHICH ARE TYPICALLY PRONE TO ICE JAM FLOODING 
SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4286 7882 4283 7868 4276 7863 4275 7866
      4280 7877 4285 7883

$$

APFFEL
754 
WGUS81 KBUF 160848
FLSBUF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
448 AM EDT MON MAR 16 2015

NYC029-160852-
/O.CAN.KBUF.FA.W.0002.000000T0000Z-150316T1100Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-
448 AM EDT MON MAR 16 2015

...THE FLOOD WARNING FOR CAZENOVIA CREEK IN CENTRAL ERIE COUNTY HAS 
BEEN CANCELED...

THE BULK OF THE ICE JAM THAT RESULTED IN FLOODING ALONG THE BANKS OF 
CAZENOVIA CREEK HAS CLEARED AND WATER LEVELS HAVE RECEDED TO WELL 
WITHIN THEIR BANKS. 

WHILE THE THREAT OF FLOODING HAS DIMINISHED AT THIS TIME...WARMER 
WEATHER THIS AFTERNOON AND TONIGHT WILL RESULT IN RENEWED SNOW MELT 
WITH INCREASED RUN OFF FORECAST FOR CAZENOVIA CREEK LATE TODAY INTO 
TUESDAY. A FLOOD WATCH THUS REMAINS IN EFFECT AS FURTHER ICE JAMS 
WILL BE POSSIBLE IN THE AREA THROUGH AT LEAST THROUGH TUESDAY 
MORNING. AREA RESIDENTS ARE ADVISED TO REMAIN ALERT AS RAPID CHANGES 
IN WATER LEVELS WILL STILL BE POSSIBLE.

LAT...LON 4286 7882 4283 7868 4276 7863 4275 7866
      4280 7877 4285 7883

$$

RSH

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Mar 15, 7:48 AM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Mar 15, 7:48 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
748 AM EDT SUN MAR 15 2015

.SYNOPSIS...
A DEEPENING STORM SYSTEM OVER NOVA SCOTIA WILL CIRCULATE PLENTY OF
CLOUDS ACROSS OUR REGION TODAY ALONG WITH A FEW NUISANCE RAIN OR WET
SNOW SHOWERS. WHILE WE CAN EXPECT PARTIAL CLEARING TONIGHT...WARMER
AIR PUSHING INTO THE REGION ON MONDAY WILL ONCE AGAIN GENERATE A
FAIR AMOUNT OF CLOUD COVER. IN THE WAKE OF A COLD FRONTAL PASSAGE
MONDAY NIGHT...RELATIVELY CHILLY WEATHER WILL THEN RETURN FOR MUCH
OF THE REMAINDER OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
IT WILL BE ANOTHER MAINLY CLOUDY DAY ACROSS THE REGION TODAY...AS A
DEEP STORM SYSTEM OVER NOVA SCOTIA WILL CIRCULATE COPIOUS AMOUNTS OF
LOW LEVEL MOISTURE SOUTHWARDS FROM EASTERN CANADA. THE CLOUD COVER
COULD BE ACCOMPANIED BY SOME NUISANCE RAIN OR WET SNOW SHOWERS...
ESPECIALLY EAST OF THE GENESEE VALLEY DURING THE MORNING HOURS WHERE
CHANNELED VORTICITY ON THE BACKSIDE OF THE UPPER LEVEL SUPPORT WILL
COME INTO PLAY. WILL THUS KEEP CHC POPS OVER THE FAR WESTERN
COUNTIES AND LIKELY POPS FOR SITES EAST OF ROCHESTER AND DANSVILLE.

AS WE PUSH THROUGH THE AFTERNOON...RIDGING WILL START TO BUILD
ACROSS OUR AREA FROM THE UPPER GREAT LAKES. THE WEAKENING CYCLONIC
FLOW AND INFLUX OF NOTABLY DRIER MID LEVEL AIR SHOULD POKE SOME
HOLES IN THE CLOUD COVER TO ALLOW FOR SOME BREAKS OF SUN. THE BEST
CHANCE FOR SOME SUN WILL COME OVER THE FAR WESTERN COUNTIES. SHOULD
THIS LATE DAY CLEARING START EARLY ENOUGH...TEMPS COULD TOP OUT IN
THE LOWER 40S...OTHERWISE MAX TEMPS TODAY WILL GENERALLY HOLD IN THE
MID TO UPPER 30S. WHILE THESE TEMPS WILL ONLY BE A FEW DEGREES BELOW
NORMAL...A BRISK WESTERLY WIND GUSTING TO 30 TO 35 MPH WILL PRODUCE
WIND CHILLS IN THE LOW TO MID 20S.

HIGH PRESSURE OVER THE OHIO VALLEY WILL NOSE NORTHWARDS ACROSS OUR
REGION THIS EVENING...AND THIS WILL HELP TO FURTHER CLEAR OUR
SKIES...BUT ONLY TEMPORARILY. A WEAK SHORTWAVE WILL CROSS THE LOWER
GREAT LAKES DURING THE COURSE OF THE NIGHT AND THIS WILL SUPPRESS
THE SFC HIGH TO THE SOUTH...THUS OPENING THE DOOR FOR INCREASING MID
AND HIGH LEVEL CLOUDS WITHIN THE BURGEONING WARM ADVECTIVE FLOW.
THIS WILL ALSO ENCOURAGE TEMPS OVER THE FAR WESTERN COUNTIES TO
BOTTOM OUT BEFORE MIDNIGHT...WITH READINGS FORECAST TO CLIMB ABOUT 5
DEGREES BY DAYBREAK.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
ON MONDAY THE AXIS OF THE NEXT FRONTAL SYSTEM WILL PUSH INTO QUEBEC
PROVINCE AND THE CENTRAL GREAT LAKES...WITH A LEADING MODEST WARM
FRONTAL BOUNDARY SLIDING EASTWARD ACROSS WESTERN AND NORTH CENTRAL
NEW YORK. AFTER A LARGELY DRY FIRST HALF OF THE DAY...THIS LATTER
FEATURE MAY BRING SOME SCATTERED LIGHT SHOWERS TO THE NORTH COUNTRY
LATER IN THE AFTERNOON...WHILE THE REMAINDER OF THE AREA SHOULD
CONTINUE TO EXPERIENCE MAINLY DRY WEATHER. OTHERWISE...THE GENERAL
WARM AIR ADVECTION REGIME WILL HELP TO GENERATE A FAIR AMOUNT OF
CLOUD COVER ACROSS OUR REGION...WHILE ALSO BOOSTING TEMPS BACK UP TO
ABOVE NORMAL LEVELS. WHILE THE SHORT TERM MODELS CONTINUE TO EXHIBIT
SOME DISAGREEMENT ON THE EXACT EXTENT OF THE WARMING WITH THE GFS
REMAINING A COLDER OUTLIER...A ROUGH CONSENSUS OF THESE WOULD
SUGGEST THAT 925 MB TEMPS WILL RECOVER TO THE +2C TO +6C RANGE. AT
THE SURFACE...THIS SHOULD TRANSLATE INTO READINGS CLIMBING BACK INTO
THE MID 40S TO MID 50S IN MOST LOCATIONS...WITH THE COOLEST TEMPS
LOCATED DOWNWIND OF LAKE ERIE AND ACROSS THE NORTH COUNTRY...AND THE
WARMEST READINGS FOUND ACROSS THE GENESEE VALLEY.

MONDAY NIGHT...THE COLD FRONT TRAILING FROM THIS SYSTEM WILL DROP
SOUTHEASTWARD ACROSS NEW YORK STATE AND WILL BE ACCOMPANIED BY A
ROUND OF RAIN AND SNOW SHOWERS...WITH ENOUGH MOISTURE AND LIFT NOW
APPEARING PRESENT WITH THE FRONT TO SUPPORT BUMPING POPS UP TO THE
LIKELY RANGE AREAWIDE. EXPECT A ROUGH 3-6 HOUR PERIOD DURING WHICH
PRECIPITATION WILL BE LIKELY AT ANY GIVEN LOCATION...WITH THIS
TENDING TO START OUT IN THE FORM OF RAIN SHOWERS...BEFORE MIXING
WITH AND/OR CHANGING TO SNOW SHOWERS AS THE ATMOSPHERIC COLUMN
COOLS. THIS SAID...ANY SNOW ACCUMULATIONS OUT OF THESE SHOULD
GENERALLY BE LIGHT AND ON THE ORDER OF AN INCH OR LESS...WITH THE
GREATEST AMOUNTS REMAINING CONFINED TO THE NORTH COUNTRY. WHILE
RELATIVELY MILD TEMPS SHOULD LINGER IN ADVANCE OF THE FRONTAL
PASSAGE...COLD AIR ADVECTION SETTING UP IN ITS WAKE SHOULD ALLOW
TEMPS TO DROP OFF NOTICEABLY OVERNIGHT...WITH READINGS DIPPING BACK
INTO THE UPPER 20S AND LOWER 30S BY TUESDAY MORNING.

AFTER THAT...A NORTHWESTERLY FLOW OF MUCH COLDER AND DRIER AIR WILL
SETTLE ACROSS OUR REGION FOR THE REMAINDER OF THE SHORT TERM PERIOD
AS SPRAWLING CANADIAN HIGH PRESSURE INITIALLY OVER THE NORTHERN
PLAINS GRADUALLY BUILDS EASTWARD ACROSS THE GREAT LAKES AND OHIO
VALLEY. THIS WILL RESULT IN TEMPERATURES FALLING BACK TO BELOW
NORMAL LEVELS FOR TUESDAY AND WEDNESDAY. MORE SPECIFICALLY...HIGHS
WILL RANGE IN THE 30S ON TUESDAY AND IN MOSTLY IN THE 25 TO 30
DEGREE RANGE ON WEDNESDAY...WHILE NIGHTTIME LOWS DIP BACK INTO THE
TEENS AND LOWER 20S BOTH TUESDAY AND WEDNESDAY NIGHTS...WHEN SOME
READINGS AS LOW AS 10 ABOVE WILL EVEN BE POSSIBLE ACROSS INTERIOR
PORTIONS OF THE NORTH COUNTRY.

WHILE THE INCOMING COLDER AIRMASS WILL BECOME COLD PLENTY ENOUGH TO
SUPPORT A LAKE RESPONSE BY LATER TUESDAY AFTERNOON AND THEN SHOULD
REMAIN SO THROUGH THE END OF THE PERIOD...IT ALSO STILL APPEARS TO
BE PRETTY DRY. IN CONJUNCTION WITH THE SHORT NORTHWESTERLY FETCH...
LINGERING ICE COVER ON THE LAKES...AND STRONG MID MARCH DIURNAL
EFFECTS...THIS SHOULD HELP KEEP ANY RESULTING LAKE EFFECT SNOW
SHOWERS FAIRLY LIGHT AND SCATTERED IN NATURE...AND MAINLY CONFINED
TO AREAS DOWNWIND OF LAKE ONTARIO. AT THIS POINT...IT APPEARS THAT
THE BULK OF THESE SHOULD OCCUR BETWEEN LATER TUESDAY AFTERNOON AND
WEDNESDAY MORNING...WHEN A PASSING SECONDARY SURFACE TROUGH MAY ALSO
HELP TO SIMULTANEOUSLY TOUCH OFF SOME SYNOPTICALLY-DRIVEN LIGHT SNOW
SHOWERS ACROSS THE NORTH COUNTRY. AFTER THAT TIME...ALL OF THIS
SHOULD FALL APART DURING THE REMAINDER OF WEDNESDAY AS RIDGING...
DRYING...AND SUBSIDENCE CONTINUE TO INCREASE IN CONJUNCTION WITH THE
BURGEONING SURFACE RIDGE.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
THE EXTENDED PORTION OF THE FORECAST WILL BEGIN WITH A PERIOD OF DRY
AND TRANQUIL WEATHER WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AS
HIGH PRESSURE INITIALLY OVER THE OHIO VALLEY GRADUALLY DRIFTS
SOUTHEASTWARD AND OFF THE VIRGINIA COASTLINE. WHILE TEMPS WILL STILL
BE BELOW NORMAL...THESE WILL BEGIN TO RECOVER A LITTLE ON THURSDAY
AS THE AXIS OF THE RIDGE SLIDES BY TO OUR SOUTHEAST...WHICH WILL
ALLOW HIGHS TO CLIMB BACK INTO THE 30S AREAWIDE.

AFTER THAT A PAIR OF FRONTAL SYSTEMS...ONE IN THE NORTHERN STREAM
AND ONE IN THE SOUTHERN STREAM...LOOK TO ADVANCE EASTWARD ACROSS THE
EASTERN THIRD OF THE NATION DURING THE FRIDAY-SATURDAY TIME FRAME.
AS IS TYPICAL THIS FAR OUT IN ADVANCE THOUGH...THE MEDIUM RANGE
MODELS CONTINUE TO EXHIBIT CONSIDERABLE DIFFERENCES IN THE
TRACKS...STRENGTHS...AND TIMING OF THESE...WHICH LEADS TO A
CONSIDERABLE AMOUNT OF FORECAST UNCERTAINTY DEVELOPING FOR THE END
OF THE WORK WEEK AND THE FIRST HALF OF NEXT WEEKEND. WITH THE ABOVE
IN MIND...FOR NOW HAVE ELECTED TO JUST INDICATE BROADBRUSH LOW
CHANCE POPS FOR BOTH DAYS...WITH WEAK TO MODEST WARM AIR ADVECTION
OUT AHEAD OF THESE SYSTEMS ALLOWING FOR A DIURNALLY-DRIVEN MIX OF
RAIN AND SNOW SHOWERS...AS WELL AS TEMPS RECOVERING A LITTLE CLOSER
TO SEASONAL NORMALS.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
AN UPPER LEVEL STORM OVER THE ST LAWRENCE VALLEY WILL CIRCULATE
COPIOUS AMOUNTS OF LOW LEVEL MOISTURE ACROSS OUR REGION THROUGH
MUCH OF TODAY. MOST AREAS WILL EXPERIENCE MVFR CIGS INTO AT LEAST
THE EARLY AFTERNOON...WITH IFR CIGS EXPECTED AT KJHW AND POSSIBLY
KART DURING THE SAME TIME PERIOD. THEN AS WE PROGRESS THROUGH THE
AFTERNOON...CIGS WILL LIFT TO VFR LEVELS. THE LOW CLOUD COVER WILL
OCCASIONALLY BE ACCOMPANIED BY SOME LIGHT RAIN OR WET SNOW SHOWERS.

VFR CONDITIONS ARE EXPECTED TONIGHT WITH NOTHING MORE THAN A GRADUAL
INCREASE IN HIGH AND MID LEVEL CLOUDS.

OUTLOOK...
MONDAY...VFR.
MONDAY NIGHT THROUGH TUESDAY...MVFR WITH A CHANCE OF RAIN AND SNOW
SHOWERS.
WEDNESDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS.
THURSDAY...VFR.

&&

.MARINE...
A DEEPENING STORM SYSTEM OVER NOVA SCOTIA WILL PRODUCE GUSTY WEST
WINDS ACROSS THE LOWER GREAT LAKES TODAY. THE RESULTING SMALL CRAFT
ADVISORY FOR THE NEW YORK NEAR SHORE WATERS FROM THE IAG RIVER TO
IRONDEQUOIT BAY HAS BEEN EXTENDED IN TIME THROUGH THE AFTERNOON.

THE SFC PRESSURE GRADIENT WILL RELAX LATE TODAY AND TONIGHT AS HIGH
PRESSURE WILL BRIEFLY NOSE NORTH ACROSS THE REGION.

GENTLE TO MODERATE WINDS CAN BE EXPECTED ON MONDAY AS A WARM FRONT
WILL PUSH ACROSS THE REGION. IN THE WAKE OF A COLD FRONTAL PASSAGE
MONDAY NIGHT...NORTHWEST WINDS WILL FRESHEN TO SMALL CRAFT ADVISORY
LEVELS TUESDAY AFTERNOON AND NIGHT.

&&

.HYDROLOGY...
A FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF FAR WESTERN NEW
YORK...SPECIFICALLY WHERE LATE SEASON ICE JAM FLOODING IS
CLIMATOLOGICALLY FAVORABLE. THIS WOULD INCLUDE ALL OF THE BUFFALO
AREA CREEKS WHERE SOME ICE JAM FLOODING HAS ALREADY BEEN OBSERVED.

TEMPERATURES SHOULD REMAIN IN THE 30S ACROSS THE WATCH AREA IN FAR
WESTERN NEW YORK TODAY...AND WITH LITTLE IF ANY ADDITIONAL RAINFALL
EXPECTED...THE RISK OF ADDITIONAL ICE JAM FLOODING IS MINIMAL. THAT
BEING SAID...THERE HAS BEEN SOME ICE JAM FLOODING IN THE BUFFALO
CREEKS DURING THE OVERNIGHT. THESE JAMS NOW APPEAR TO BE LOCKED IN
PLACE. HAVE EXTENDED THE WATCH INTO THE EARLY AFTERNOON TO ACCOUNT
FOR ANY MINOR FLOODING THAT WILL STILL BE POSSIBLE.

LOOKING AHEAD...TEMPERATURES ARE FORECAST TO WARM ONCE AGAIN ON
MONDAY. BASED ON THE CURRENT FORECAST THIS WILL RESULT IN ABOUT 200
THAWING DEGREE HOURS...BUT IF TEMPERATURES ARE WARMER THAN THE
CURRENT FORECAST THIS COULD BREAK UP MORE ICE AND POTENTIALLY POSE A
ANOTHER THREAT FOR FLOODING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR NYZ010-012-019-
     020-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LOZ042-
         043.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSH
HYDROLOGY...APFFEL/RSH
Hazardous weather outlook, Mar 15, 4:32 AM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
432 AM EDT SUN MAR 15 2015

NYZ001>008-011-013-014-021-160915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
GENESEE-LIVINGSTON-ONTARIO-ALLEGANY-
432 AM EDT SUN MAR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-012-019-020-085-160915-
NORTHERN ERIE-WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
432 AM EDT SUN MAR 15 2015

...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-160915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
432 AM EDT SUN MAR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 12:09 AM EDTFlash Flood WarningBUFErie12 hr
Mar 15, 3:29 AM EDTFlash Flood WarningBUFErie6 hr
Mar 15, 11:52 AM EDTAreal Flood WarningBUFErie27 hr

Nearby

Areal Flood Warnings in New York, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.